Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 133, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 24, 2002, 2:13 PM CDT for Bienville Parish, Louisiana. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2002, 2:13 PM CDT (19:13 UTC)
- Expired
- Jul 24, 2002, 3:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Bienville Parish, LA
The radar
The Shreveport radar (KSHV), 86 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 2:15 PM CDT | Thunderstorm Wind 52 E | Bienville, LA | Several large trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1966 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1263 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
096 WUUS54 KSHV 241913 SVRSHV LAC013-242000- /NEW.KSHV.SV.W.0259.241912-242000/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 212 PM CDT WED JUL 24 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BIENVILLE PARISH IN NORTHWEST LOUISIANA * UNTIL 300 PM CDT * AT 212 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES EAST OF BIENVILLE... MOVING SOUTHEAST AT 5 MPH. THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... BIENVILLE PARISH IN NORTHWEST LOUISIANA UNTIL 300 PM CDT. LAT...LON 3238 9301 3225 9286 3221 9284 3253 9294
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 11:30 AM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 24, 11:30 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1130 AM CDT WED JUL 24 2002 UPDATED ZONES JUST SENT OUT TO MAKE ONLY A FEW ADJUSTMENTS. RAISED RAIN CHANCES A TAD ALONG THE NW. ALSO NEEDED TO LOWER HIGHS FOR EXTREME NW GROUP AS THEIR RAINFALL HAS KEPT TEMPERATURES RATHER LOW. ADJUSTED CLOUD COVER OVER SW ZONES, IE. TYR/LFK. THEY ARE STILL MOSTLY SUNNY...ALTHOUGH CLOUD COVER SHOULD INCREASE AS AFTERNOON HEATING PROGRESSES AND PRE-FRONTAL CLOUDINESS EDGES SWD. NOT MUCH ELSE. MAIN FRONT STILL DRAGGING IT/S FEET...ACROSS C OK/N AR. 20 .SHV...NONE.
In the hours before
Special weather statement, Jul 24, 10:30 AM CDT, 3 hours 43 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-241640- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT WED JUL 24 2002 AFTERNOON HEATING ALONG WITH A SOUTHWARD SINKING FRONTAL BOUNDARY WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON AND EVENING. THERE WILL BE A SLIGHT RISK FOR SEVERE WEATHER ACROSS PORTIONS OF DEEP EAST TEXAS AND ON INTO THE ADJACENT PORTIONS OF WEST CENTRAL LOUISIANA THROUGH TONIGHT. GUSTY WINDS AND POSSIBLE HAIL COULD ACCOMPANY THE STRONGER STORMS...BUT NO WIDESPREAD SEVERE WEATHER IS EXPECTED ACROSS THE REGION THROUGH TONIGHT. ACTIVATION OF EMERGENCY MANAGERS...STORM SPOTTERS...AND SKYWARN NETWORKS...IS NOT ANTICIPATED THROUGH TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 3:16 PM CDT | Severe Thunderstorm Warning | SHV | Grant | 44 min |
| Jul 24, 3:28 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 47 min |
| Jul 24, 4:09 PM CDT | Severe Thunderstorm Warning | SHV | LaSalle | 36 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.